Hail, Lake
- When
- March 30, 7:07 PM EST
- Where
- Lake County, 1.38 mi S of Okahumpka
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.730, -81.880
A trained spotter reported hail up to quarter size.
A severe thunderstorm moved across Leesburg, producing hail and localized wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A severe thunderstorm moved across Leesburg, producing hail and localized wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 30, 2:58 PM EST, 4 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Melbourne FL 358 PM EDT Tue Mar 30 2021 .DISCUSSION... Currently-Tonight...Sea breeze is moving inland with best potential for showers and a few storms near to NW of the I-4 corridor, especially across to just west of Lake County where sea breeze collisions occur toward sunset. Lightning strikes and gusty winds will be the main threat from any storms that develop as they move toward the N/NE. Drier air aloft could potentially lead to some strong wind gusts around 40-45 mph. Showers and any lingering storms should then gradually diminish over the interior through late evening, with only a slight chance for onshore moving showers along the Treasure Coast late. Can't completely rule out some stratus and patchy fog overnight, but MOS and hi-res model guidance not showing much in the way of development, so will keep it out of the forecast. It will remain mild overnight, with lows in the upper 60s to low 70s. Wednesday...Warm front will have lifted well north of the area, with ridge axis of high pressure over the west Atlantic extending across central Florida. This will lead to a continued warm southerly flow, with highs reaching the mid 80s along the coast to upper 80s/near 90 over the interior. Leesburg is forecast reach it's record high for tomorrow of 88 degrees, which was last reached last year! Sea breeze will move inland with favored sea breeze boundary collisions shifting toward the east tomorrow, near Orlando/Sanford area. Sufficient moisture and instability will be in place for scattered showers and isolated storms to again develop, especially along the sea breeze collision later into the afternoon and toward sunset. Highest PoPs are around 30-40 percent north of inland of the Treasure Coast. Wednesday night-Thursday... A weak pre-frontal trough will cause isolated to scattered showers and storms to develop Wednesday night ahead of a strong cold front that will just be approaching northern Florida at that time. Rain chances will increase from northwest to to southeast throughout the night and into Thursday morning as the cold front slowly drags southeast across east-central Florida. Isolated to scattered thunderstorms will be possible with the frontal passage as moderate instability and 25-30kts of bulk shear will be located ahead of the front. Cooler temperatures will follow behind the front with 60s for lows overnight. Highs will range from the low-to-mid 70s along and north of I-4 with temperatures in the upper 70s to low 80s south of I-4 on Thursday. Friday-Tuesday...We'll dry out to end the week as east-central Florida remains on the back side of the upper-level trough - bringing strong northerly flow that will usher in cooler air. Highs will only reach the low-to-mid 60s north of I-4 with temperatures in the upper 60s to low 70s across areas south of I-4 on Friday. Weak ridging will move over the southeast which will bring persistent dry conditions but we won't see a big warming trend until after the weekend. Low to mid 70s can be expected for highs through Sunday with lows in the 40s to mid 50s with the coolest temperatures north of Cape Canaveral. High pressure will build over the southeast through the start of the workweek which will bring a warming trend with temperatures back to near normal to slightly above normal. && .AVIATION...VFR conditions mostly expected. Tempo IFR/MVFR conditions will be possible with scattered showers and isolated storms that develop through this evening, mainly near to northwest of I-4. This activity will then diminish into late evening over the interior. Some stratus to patchy fog development is possible overnight, mainly over the interior, but should quickly burn off into Wednesday morning. && .MARINE... Tonight...Warm front will continue to shift well northward of central Florida, with southeast winds up to 10-15 knots continuing across the coastal waters. Seas will range from 2-4 feet. Wednesday-Saturday (modified previous)...Southerly flow on the western flank of the Atlantic ridge Wednesday will veer to SW/freshen Wednesday night ahead of the rapidly approaching strong cold front. The front will sweep southward through the local waters Thursday, reaching SOFL by sunset. A surge of strong north flow late Thursday and into Friday will produce hazardous winds (20-25kt) and seas (6-9ft, up to 10ft in the Gulf Stream). Winds will veer to the NE Friday evening into Saturday and gradually weaken. Seas will remain elevated, only gradually subsiding to below 5-7ft by Saturday night. && .FIRE WEATHER... No critical wind/RH concerns through tomorrow. A few late afternoon and early evening lightning storms may develop along the sea breeze collision late Wed. Smoke dispersion will be generally good the next two afternoons. On Thu, strong/gusty north winds usher in much drier air, producing near critical fire wx conditions across the western interior during the afternoon. Fire weather concerns remain elevated Fri afternoon due to gusty NE winds and and lingering dry air over the interior. && .PRELIMINARY POINT TEMPS/POPS... DAB 67 84 62 72 / 10 30 20 20 MCO 68 88 66 77 / 20 40 30 30 MLB 70 85 66 78 / 10 20 50 40 VRB 69 86 66 80 / 10 20 40 50 LEE 68 88 66 75 / 40 30 20 20 SFB 68 88 66 77 / 20 40 30 30 ORL 70 89 69 78 / 20 40 30 30 FPR 68 86 66 80 / 10 20 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Weitlich MID/LONG TERM....Fehling
Hazardous Weather Outlook National Weather Service Melbourne FL 416 AM EDT Tue Mar 30 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 416 AM EDT Tue Mar 30 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and isolated thunderstorms will develop later this afternoon along and north of the I-4 corridor. Occasional lightning strikes will be possible from the mid afternoon through the late evening. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present at all east central Florida beaches today. Use caution if entering the surf zone, and only swim in sight of a lifeguard. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A moderate risk of dangerous rip currents is expected at area beaches through at least mid week. Most areas will miss receiving notable rainfall during the next several days, and mostly dry conditions will keep sensitive fire weather conditions each afternoon. A late season cold front, accompanied by a chance of lightning storms late Wednesday or early Thursday will bring much cooler night time temperatures late this week along with poor boating conditions over the local Atlantic waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Smith
Special Weather Statement National Weather Service Melbourne FL 754 PM EDT Tue Mar 30 2021 FLZ044-144-310030- Northern Lake County FL-Southern Lake County FL- 754 PM EDT Tue Mar 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 830 PM EDT... At 754 PM EDT, Doppler radar was tracking a strong thunderstorm near Lake Harris, moving east at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Leesburg, Tavares, Howey-In-the-hills, Lake Harris and Leesburg Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2885 8174 2865 8174 2868 8195 2882 8195 TIME...MOT...LOC 2354Z 270DEG 6KT 2875 8187 Combs
The Tampa radar (KTBW), 125 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A trained spotter reported hail up to quarter size.
A trained spotter reported numerous 1 inch and larger tree branches downed throughout The Plantation at Leesburg community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2021Every state in 2021This day in weather historyWarnings in Florida, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941486, 941487.